Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 26, 2000, 8:59 AM CDT for Jefferson County, Wisconsin. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 8:59 AM CDT (13:59 UTC)
- Expired
- Aug 26, 2000, 9:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 19 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:00 AM CDT | Thunderstorm Wind | Lake Mills, WI | |
| Aug 26, 9:17 AM CDT | Thunderstorm Wind | Johnson Creek, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 261400 SVRMKE WIC055-261445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI 859 AM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 945 AM CDT * AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF WATERLOO...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN AT 910 AM CDT. SULLIVAN AT 925 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:00 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 26, 3:00 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT SAT AUG 26 2000 FORECAST FOCUS IS ON PREIP CHANCES TODAY. IT APPEARS MOST OF THE SHWRS/TSTORMS OCCURRING ATTM ACROSS N AND CENTRAL WI ARE DUE TO UPPER DIVERGENCE ASSOCIATED WITH THE APPROACHING SHORTWAVE. ETA HAS THIS PUSHING OFF TO THE E THIS MORNING...AND THEN COMES INTO PLAY AGAIN THIS AFTERNOON...BUT SE OF OUR FORECAST AREA. LATEST RUC SOUNDING HAVE SOME MID LEVEL INSTABILITY...BUT A LARGE CAP AND DRY AIR AT 850 MB...NOT CONDUCIVE TO TSTORM DEVELOPMENT. ETA FORECAST SOUNDING BREAK DOWN THE CAP THIS AFTERNOON AND DEVELOP SOME CAPE VALUES AROUND 1500 J/KG. HOWEVER BY THIS TIME ETA HAS UPPER TROF AXIS IS MOVING OUT...AND LOW LELEL WINDS ARE WEAK. IF ETA IS CORRECT WEAK LIFTING MECHANISM (I.E. UPPER TROUGH EXITING) THIS AFTERNOON...AT THE TIME ATMOSPHERE IS THE MOST UNSTABLE...IT APPEARS PRECIP CHANCES WILL IN THE 30 TO 40 PCT RANGE. HOWEVER AVN PAINTS A SOMEWHAT DIFFERENT SENERIO. UPPER TROF IS SLOWER...AND SECONDARY TROF OVER W ND ATTM CATCHES UP AND STRENGTHENS TROF. WATER VAPOR INDICATES THIS MAY BE THE BETTER SOLUTION. ETA JUST DOES NOT SEEM TO CATCH THE SECOND ND SHORTWAVE AS WELL AS THE AVN. AVN WOULD BRING TROF AXIS IN AT MAX HEATING... THEREFORE INCREASING TSTORM CHC OVER SC/SE WI. WILL THEREFORE LEAN A BIT MORE TOWARD HIGHER AVN POPS. NEXT FORECAST PROBLEM WOULD DEAL WITH PRECIP CHC SUNDAY NIGHT MAINLY W OF MSN WITH NEXT STRONGER UPSTREAM SHORTWAVE. WL CORODINATE WITH UPSTREAM OFFICES ON THIS. .UWNMS...MORE LIKE THE ETA...BUT DOES LINGER QPF INTO THE EVENING ACROSS OUR FORECAST AREA. .MKX...NONE. HENTZ
In the hours before
Special weather statement, Aug 26, 5:57 AM CDT, 3 hours 2 minutes before
WIZ046-047-051-052-056>060-062>072-261600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 557 AM CDT SAT AUG 26 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS MORNING AND AFTERNOON. DISCUSSION... A WEAK TROUGH OF LOW PRESSURE IS SAGGING SOUTH ACROSS WISCONSIN...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE WESTERN GREAT LAKES. ONGOING SHOWERS AND THUNDERSTORMS IN WEST CENTRAL WISCONSIN... WILL WEAKEN AS THEY MOVE THROUGH SOUTHERN WISCONSIN DURING THE MORNING AND INTO THE AFTERNOON. THE THREAT OF SEVERE WEATHER WILL BE GREATEST ALONG AND WEST OF THE MISSISSIPPI RIVER THIS MORNING...AND ACROSS ILLINOIS AND INDIANA THIS AFTERNOON. SPOTTER ACTIVATION... STORM SPOTTER GROUPS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT. REM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:20 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.